Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 177, NWS Jackson, MS

March 31, 20164 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 31, 2016, 4:35 PM CDT for 4 counties in Mississippi. It was in force for 70 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2016, 4:35 PM CDT (21:35 UTC)
Expired
Mar 31, 2016, 5:45 PM CDT
In force
70 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Issaquena County, MS, Sharkey County, MS, Warren County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 61 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 4:42 PM CDTTSTM WND DMG3 Sw Bentonia, MSTREES DOWN ON LINK RD.
Mar 31, 4:46 PM CDTTSTM WND DMG3 W Bentonia, MSSEVERAL TREES DOWN IN THIS AREA.
Mar 31, 4:50 PM CDTTSTM WND DMG4 Nnw Bentonia, MSTREES AND LIMBS DOWN ON OLD HWY 49 AND BANKS LANE.
Mar 31, 5:00 PM CDTTSTM WND DMG4 Sw Benton, MSTREES DOWN ON MYRLEVILLE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 2:35 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 481 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 501 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
481 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
501 m²/s²
0-3 km storm-relative helicity
572 m²/s²
Significant tornado parameter
1.4
Supercell composite
9.2

Open this sounding in Storm Lab

The text

As transmitted.

235 
WUUS54 KJAN 312135
SVRJAN
MSC055-125-149-163-312245-
/O.NEW.KJAN.SV.W.0177.160331T2135Z-160331T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
435 PM CDT THU MAR 31 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YAZOO COUNTY IN CENTRAL MISSISSIPPI...
  NORTHEASTERN WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
  SOUTHEASTERN SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
  SOUTHEASTERN ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...

* UNTIL 545 PM CDT

* AT 434 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EAGLE
  BEND...OR 8 MILES SOUTHWEST OF VALLEY PARK...MOVING NORTHEAST AT 65
  MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  VALLEY PARK AND REDWOOD AROUND 440 PM CDT.
  PHOENIX AROUND 455 PM CDT.
  TINSLEY AROUND 505 PM CDT.
  YAZOO CITY...LITTLE YAZOO AND MYRLEVILLE AROUND 510 PM CDT.
  BENTON AROUND 515 PM CDT.
  VAUGHAN AROUND 525 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE EDEN...
SATARTIA AND BENTONIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
MISSISSIPPI.

LAT...LON 3301 9033 3288 8997 3282 9002 3274 9005
      3267 9020 3266 9028 3258 9040 3259 9044
      3250 9052 3250 9059 3248 9061 3243 9060
      3225 9091 3230 9092 3237 9087 3237 9089
      3234 9091 3234 9093 3259 9097
TIME...MOT...LOC 2134Z 243DEG 56KT 3254 9095 

HAIL...1.25IN
WIND...60MPH
 
$$

DB
3 follow-up statements
614 
WWUS54 KJAN 312142
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
442 PM CDT THU MAR 31 2016

MSC055-125-149-163-312245-
/O.CON.KJAN.SV.W.0177.000000T0000Z-160331T2245Z/
YAZOO MS-WARREN MS-SHARKEY MS-ISSAQUENA MS-
442 PM CDT THU MAR 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR YAZOO...NORTHEASTERN WARREN...SOUTHEASTERN SHARKEY AND
SOUTHEASTERN ISSAQUENA COUNTIES...

AT 442 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VALLEY PARK...
MOVING NORTHEAST AT 65 MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

THIS SEVERE STORM WILL BE NEAR...
  PHOENIX AROUND 455 PM CDT.
  TINSLEY AND LITTLE YAZOO AROUND 505 PM CDT.
  YAZOO CITY AND MYRLEVILLE AROUND 510 PM CDT.
  BENTON AROUND 515 PM CDT.
  VAUGHAN AROUND 525 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE EDEN...
SATARTIA AND BENTONIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
MISSISSIPPI.

LAT...LON 3301 9033 3288 8997 3282 9002 3274 9005
      3267 9020 3266 9028 3258 9040 3259 9044
      3250 9052 3250 9059 3248 9061 3243 9060
      3225 9091 3230 9092 3237 9087 3237 9089
      3234 9091 3234 9093 3259 9097
TIME...MOT...LOC 2142Z 243DEG 56KT 3260 9082 

HAIL...1.25IN
WIND...70MPH
 
$$

DB
602 
WWUS54 KJAN 312213
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CDT THU MAR 31 2016

MSC055-125-149-312223-
/O.CAN.KJAN.SV.W.0177.000000T0000Z-160331T2245Z/
WARREN MS-SHARKEY MS-ISSAQUENA MS-
513 PM CDT THU MAR 31 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WARREN...
SOUTHEASTERN SHARKEY AND SOUTHEASTERN ISSAQUENA COUNTIES IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS. MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
MISSISSIPPI.

LAT...LON 3288 8997 3282 9002 3274 9005 3267 9020
      3266 9028 3258 9040 3259 9044 3250 9052
      3251 9055 3253 9055 3255 9059 3254 9065
      3259 9066 3267 9072 3269 9071 3266 9069
      3267 9066 3269 9066 3273 9074 3301 9033
TIME...MOT...LOC 2213Z 243DEG 56KT 3282 9031 

$$

MSC163-312245-
/O.CON.KJAN.SV.W.0177.000000T0000Z-160331T2245Z/
YAZOO MS-
513 PM CDT THU MAR 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR YAZOO COUNTY...

AT 513 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BENTON...OR
NEAR YAZOO CITY...MOVING NORTHEAST AT 65 MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

THIS SEVERE STORM WILL BE NEAR...
  VAUGHAN AROUND 525 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE EDEN...
SATARTIA AND BENTONIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
MISSISSIPPI.

LAT...LON 3288 8997 3282 9002 3274 9005 3267 9020
      3266 9028 3258 9040 3259 9044 3250 9052
      3251 9055 3253 9055 3255 9059 3254 9065
      3259 9066 3267 9072 3269 9071 3266 9069
      3267 9066 3269 9066 3273 9074 3301 9033
TIME...MOT...LOC 2213Z 243DEG 56KT 3282 9031 

HAIL...1.25IN
WIND...70MPH
 
$$

DB
654 
WWUS54 KJAN 312219
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
519 PM CDT THU MAR 31 2016

MSC163-312245-
/O.CON.KJAN.SV.W.0177.000000T0000Z-160331T2245Z/
YAZOO MS-
519 PM CDT THU MAR 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN YAZOO COUNTY...

AT 518 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MIDWAY...OR 11
MILES EAST OF YAZOO CITY...MOVING NORTHEAST AT 65 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  VAUGHAN AROUND 525 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
MISSISSIPPI.

LAT...LON 3288 8997 3282 9002 3274 9005 3267 9020
      3266 9028 3286 9034 3298 9027
TIME...MOT...LOC 2218Z 243DEG 56KT 3286 9021 

HAIL...1.00IN
WIND...60MPH
 
$$

DB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:40 PM CDT, 55 minutes earlier.

Area forecast discussion, Mar 31, 3:40 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CDT THU MAR 31 2016

.DISCUSSION...CONVECTION HAS RAPIDLY DEVELOPED IN THE PAST HOUR AS
THE DRY LINE OVER SW AR/NW LA HAS BEGUN PLOWING INTO THE THE
WARM/UNSTABLE AIRMASS OVER NE LA/SE AR. THE HRRR HAS HAD THIS
SCENARIO PEGGED WELL TODAY AND SHOWS CONVECTION CONTINUING TO FIRE
ALONG THE DRY LINE AS WELL AS DISCRETE CONVECTION OUT AHEAD. VERTICAL
TOTALS AROUND 30 ARE SUPPORTING LAPSE RATES OF 7-8 C/KM AND CAPES
AROUND 2500 J/KG. THIS THERMO ENVIRONMENT IS OCCCURING IN AN
IMPRESSIVELY SHEARED WIND FIELD WITH 0-1KM SHEAR FROM 25-30 KNOTS AND
200-300 SRH. ALL OF THIS CONVECTION WILL CONTINUE TO DEVELOP TO THE
EAST THIS EVENING...PUSHING INTO AL AND DECREASING IN INTENSITY
AFTER MIDNIGHT.

HAVE INHERITED A FLASH FLOOD WATCH PRIMARILY LEFTOVER FROM LAST
NIGHTS WIDESPREAD HEAVY RAIN EVENT. DECIDED TO KEEP THE WATCH GOING
TONIGHT EVEN THOUGH PRECIP SCENARIO TONIGHT WILL BE PROGRESSIVE. MAY
STILL HAVE SOME LOCALIZED FLOODING ISSUES ALONG THE BOUNDARY WHERE
TRAINING CELLS CAN SET UP.

ORIENTATION OF THE FRONTAL BOUNDARY PARALLEL TO THE FLOW ALOFT WILL
MEAN A SLOW SOUTHWARD PROGRESSION FRIDAY. BOUNDARY DOES NOT LOOK AS
THOUGH IT WILL CLEAR THE AREA UNTIL FRIDAY AFTERNOON...BUT SOME
OVERRUNNING SHOWERS LOOKS LIKE A POSSIBILITY UNTIL THE DEPTH OF DRY
AIR CAN INCREASE BY FRIDAY NIGHT.

GOING FORWARD INTO SUNDAY...MID LEVEL LOW WILL REMAIN ANCHORED OVER
TX RESULTING IN CONVERGING FLOW AND BUILDING HIGH PRESSURE AT THE
SURFACE. THIS HIGH PRESSURE AREA LOOKS TO SET UP NICE WEATHER OVER
THE AREA THROUGH MONDAY WITH SOME REINFORCEMENT OF THE DRY/COOL AIR
OVER THE NE BY TUESDAY NIGHT/WEDNESDAY MORNING./26/

&&

.AVIATION...SEVERAL BREAKS HAVE DEVELOPED THIS AFTERNOON IN THE MVFR
STRATUS DECK, WITH VFR CONDITIONS NOW ACROSS MUCH OF THE AREA.
THROUGH THE EVENING, SCT SHRA/TSRA WILL MOVE ACROSS THE REGION AS A
COLD FRONT PUSHES THROUGH. SOME OF THE STORMS COULD BE SEVERE WITH
50 KT WIND, LARGE HAIL, AND TORNADOES. SOME VISBY REDUCTIONS WILL BE
POSSIBLE WITH TSRA. WINDS WILL SHIFT FROM S TO NW/N BEHIND THE FRONT
EARLY THIS EVENING IN THE DELTA TO OVERNIGHT IN SE MS. VFR
CONDITIONS ARE EXPECTED IN MOST AREAS BEHIND THE FRONT, BUT LOW
STRATUS AND SOME FOG MAY LINGER AT PIB/HBG WELL INTO THE MORNING
FRIDAY. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       59  72  48  65 /  77  48  35   8
MERIDIAN      62  72  49  66 /  80  66  32  12
VICKSBURG     58  70  48  66 /  63  38  29   8
HATTIESBURG   67  72  52  69 /  86  87  51  10
NATCHEZ       61  72  49  65 /  66  66  33   8
GREENVILLE    54  70  46  65 /  50  17  17   6
GREENWOOD     54  71  45  64 /  74  19  19   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MSZ030>033-037>039-
     043>046-048>066-072>074.

     FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR MSZ018-019-025>029-
     034>036-040>042-047.

LA...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR LAZ007>009-015-016-
     023>026.

AR...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR ARZ074-075.

&&
Hazardous weather outlook, Mar 31, 2:56 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
256 PM CDT THU MAR 31 2016

ARZ074-075-MSZ018-019-025>029-034-035-012000-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-WASHINGTON-HUMPHREYS-
256 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ARKLAMISS
DELTA AND NORTHERN PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...SIGNIFICANT (MAINLY EAST OF THE MS RIVER)
TIMING...THROUGH EARLY TONIGHT

SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...THROUGH EARLY TONIGHT

FLOODING
THREAT...SIGNIFICANT
TIMING...THROUGH EARLY TONIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND
GUSTS, LARGE HAIL, AND TORNADOES ARE EXPECTED THIS AFTERNOON AND
EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF
BASEBALLS. STRONG TORNADOES ARE POSSIBLE, MAINLY EAST OF THE
MISSISSIPPI RIVER.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE IN AREAS THAT RECEIVED SEVERAL INCHES OF
RAIN LAST NIGHT INTO THIS MORNING. THIS COULD RESULT IN FLASH
FLOODING, WITH SIGNIFICANT FLOODING POSSIBLE IN AREAS THAT FLOODED
THIS MORNING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

LAZ007>009-MSZ030>033-036>046-012000-
MOREHOUSE-WEST CARROLL-EAST CARROLL-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-
256 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...SIGNIFICANT
TIMING...THROUGH THIS EVENING

SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...THROUGH THIS EVENING

FLOODING
THREAT...ELEVATED
TIMING...THROUGH THIS EVENING

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND
GUSTS, LARGE HAIL, AND TORNADOES ARE EXPECTED THIS AFTERNOON AND
EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF
BASEBALLS, AND STRONG TORNADOES ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE ON TOP OF RAIN THAT OCCURRED LAST NIGHT INTO
THIS MORNING. THIS COULD RESULT IN FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

LAZ015-016-023-025-MSZ047>050-012000-
RICHLAND-MADISON LA-FRANKLIN LA-TENSAS-WARREN-HINDS-RANKIN-SCOTT-
256 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA AND THE I-2O CORRIDOR IN MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...SIGNIFICANT
TIMING...THROUGH THIS EVENING

SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...THROUGH THIS EVENING

FLOODING
THREAT...LIMITED
TIMING...THROUGH THIS EVENING

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND
GUSTS, LARGE HAIL, AND TORNADOES ARE EXPECTED THIS AFTERNOON AND
EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF
BASEBALLS. STRONG TORNADOES ARE POSSIBLE EAST OF THE MISSISSIPPI
RIVER.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

LAZ024-026-MSZ051>057-059>063-012000-
CATAHOULA-CONCORDIA-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
256 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA
AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...LIMITED
TIMING...THROUGH MIDNIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THROUGH MIDNIGHT

FLOODING
THREAT...LIMITED
TIMING...THROUGH MIDNIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND
GUSTS AND GOLFBALL SIZED HAIL ARE EXPECTED. SOME TORNADOES ARE ALSO
POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

MSZ058-064>066-072>074-012000-
CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
256 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST MISSISSIPPI
AND THE PINE BELT.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

FLOODING
THREAT...LIMITED
TIMING...THIS AFTERNOON THROUGH FRIDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND
GUSTS AND GOLFBALL SIZED HAIL ARE EXPECTED. SOME TORNADOES ARE ALSO
POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH FRIDAY.

DL

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Mar 31, 4:17 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
417 PM CDT THU MAR 31 2016

MSZ043-048-312145-
MADISON MS-HINDS MS-
417 PM CDT THU MAR 31 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MADISON AND CENTRAL
HINDS COUNTIES UNTIL 445 PM CDT...

AT 417 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR EDWARDS...OR 12 MILES WEST OF CLINTON...MOVING NORTHEAST AT 50
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BOLTON AROUND 425 PM CDT.
  CLINTON AND BROWNSVILLE AROUND 430 PM CDT.
  POCAHONTAS AROUND 440 PM CDT.
  FLORA AND ANNANDALE AROUND 445 PM CDT.

LAT...LON 3235 9069 3234 9063 3237 9064 3244 9059
      3246 9060 3254 9047 3259 9043 3258 9040
      3261 9035 3261 9034 3264 9031 3264 9029
      3266 9028 3266 9026 3245 9005 3220 9061
      3229 9070 3234 9071
TIME...MOT...LOC 2117Z 230DEG 41KT 3229 9055

DB
Local storm report, Mar 31, 4:19 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
419 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     TSTM WND DMG     6 SSW DELHI             32.38N 91.53W
03/31/2016                   FRANKLIN           LA   TRAINED SPOTTER

            LARGE OAK TREE BROKEN AND BLOCKING SOUTH BOUND LANE OF
            SR-17.

&&

AW
Local storm report, Mar 31, 4:27 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             MARTINVILLE             31.97N 89.75W
03/31/2016  E0.88 INCH       SIMPSON            MS   LAW ENFORCEMENT

&&

EC
Special weather statement, Mar 31, 4:28 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
428 PM CDT THU MAR 31 2016

ARZ074-312200-
ASHLEY AR-
428 PM CDT THU MAR 31 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ASHLEY COUNTY UNTIL
500 PM CDT...

AT 428 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR PARKDALE...OR NEAR WILMOT...MOVING EAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  PARKDALE AROUND 435 PM CDT.
  PORTLAND AROUND 440 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3319 9175 3328 9146 3305 9146 3301 9169
TIME...MOT...LOC 2128Z 254DEG 37KT 3312 9164

BYB
Local storm report, Mar 31, 4:30 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     HAIL             8 SW KOSCIUSKO          32.98N 89.69W
03/31/2016  E1.00 INCH       ATTALA             MS   EMERGENCY MNGR

&&

EC
Local storm report, Mar 31, 4:32 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
432 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     HAIL             4 SE FOREST             32.33N 89.42W
03/31/2016  E1.75 INCH       SCOTT              MS   EMERGENCY MNGR

            HAIL RANGING FROM PEA TO GOLF BALL SIZE ON I-20

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:20 PM CDTSevere Thunderstorm WarningJANJefferson40 min
Mar 30, 7:44 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah31 min
Mar 30, 8:42 PM CDTRiver Flood WarningJANLeake5 days
Mar 30, 8:42 PM CDTRiver Flood WarningJANLeake24 hr
Mar 30, 8:42 PM CDTRiver Flood WarningJANLeake4 days
Mar 30, 10:40 PM CDTSpecial Weather StatementJANBolivar50 min
Mar 30, 11:02 PM CDTSevere Thunderstorm WarningJANIssaquena58 min
Mar 30, 11:08 PM CDTTornado WarningJANBolivar, Washington52 min
Mar 30, 11:56 PM CDTSpecial Weather StatementJANHumphreys, Sharkey49 min
Mar 31, 12:05 AM CDTSpecial Weather StatementJANSunflower, Washington40 min
Mar 31, 12:18 AM CDTFlash Flood WarningJANBolivar, Sunflower, Washington6 hr
Mar 31, 12:40 AM CDTSpecial Weather StatementJANGrenada, Leflore50 min
Mar 31, 12:46 AM CDTSpecial Weather StatementJANClaiborne29 min
Mar 31, 1:24 AM CDTSpecial Weather StatementJANYazoo51 min
Mar 31, 1:37 AM CDTSevere Thunderstorm WarningJANHumphreys, Yazoo34 min
Mar 31, 2:04 AM CDTSpecial Weather StatementJANHinds41 min
Mar 31, 2:44 AM CDTSpecial Weather StatementJANAttala, Copiah, Madison, Rankin46 min
Mar 31, 3:00 AM CDTFlash Flood WarningJANHumphreys, Leflore, Sunflower, Washington4 hr
Mar 31, 3:45 AM CDTSpecial Weather StatementJANCovington, Jefferson Davis, Lawrence, Neshoba, Newton, Scott and 2 more2 hr
Mar 31, 4:22 AM CDTFlash Flood WarningJANCarroll, Grenada, Holmes, Humphreys, Leflore, Montgomery4 hr
Mar 31, 4:30 AM CDTSpecial Weather StatementJANJasper, Jones45 min
Mar 31, 4:44 AM CDTSpecial Weather StatementJANKemper, Lauderdale46 min
Mar 31, 4:45 AM CDTSpecial Weather StatementJANMadison30 min
Mar 31, 5:11 AM CDTSpecial Weather StatementJANClarke, Jones49 min
Mar 31, 5:32 AM CDTSpecial Weather StatementJANLauderdale13 min
Mar 31, 6:08 AM CDTFlash Flood WarningJANSunflower, Washington3 hr
Mar 31, 6:23 AM CDTFlash Flood WarningJANMontgomery, Webster112 min
Mar 31, 6:35 AM CDTSpecial Weather StatementJANJefferson Davis, Lamar, Marion40 min
Mar 31, 6:56 AM CDTFlash Flood WarningJANLeflore3 hr
Mar 31, 7:15 AM CDTSpecial Weather StatementJANLamar, Marion45 min
Mar 31, 7:26 AM CDTSevere Thunderstorm WarningJANLamar, Marion49 min
Mar 31, 7:37 AM CDTFlash Flood WarningJANMarion113 min
Mar 31, 7:53 AM CDTTornado WarningJANForrest, Lamar37 min
Mar 31, 8:13 AM CDTFlash Flood WarningJANForrest, Lamar2 hr
Mar 31, 8:17 AM CDTFlash Flood WarningJANCarroll, Grenada, Montgomery3 hr
Mar 31, 9:00 AM CDTAreal Flood WarningJANSunflower, Washington3 hr
Mar 31, 9:42 AM CDTSpecial Weather StatementJANClarke48 min
Mar 31, 9:56 AM CDTAreal Flood WarningJANLeflore3 hr
Mar 31, 11:13 AM CDTAreal Flood WarningJANCarroll, Grenada, Montgomery3 hr
Mar 31, 2:54 PM CDTSpecial Weather StatementJANLawrence36 min
Mar 31, 2:58 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Simpson47 min
Mar 31, 3:03 PM CDTSpecial Weather StatementJANMadison27 min
Mar 31, 3:09 PM CDTRiver Flood WarningJANJones4 days
Mar 31, 3:23 PM CDTSevere Thunderstorm WarningJANSimpson, Smith52 min
Mar 31, 3:35 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis55 min
Mar 31, 3:52 PM CDTSpecial Weather StatementJANAttala38 min
Mar 31, 3:53 PM CDTSevere Thunderstorm WarningJANWarren67 min
Mar 31, 4:01 PM CDTSevere Thunderstorm WarningJANNewton, Scott, Smith59 min
Mar 31, 4:03 PM CDTSpecial Weather StatementJANJefferson Davis27 min
Mar 31, 4:06 PM CDTSevere Thunderstorm WarningJANAttala38 min
Mar 31, 4:17 PM CDTSpecial Weather StatementJANHinds28 min
Mar 31, 4:22 PM CDTSevere Thunderstorm WarningJANHinds, Madison53 min
Mar 31, 4:36 PM CDTSpecial Weather StatementJANLauderdale39 min
Mar 31, 4:42 PM CDTSevere Thunderstorm WarningJANNeshoba, Newton31 min
Mar 31, 4:51 PM CDTSevere Thunderstorm WarningJANCovington31 min
Mar 31, 4:56 PM CDTSevere Thunderstorm WarningJANHinds, Madison49 min
Mar 31, 5:01 PM CDTSpecial Weather StatementJANChoctaw, Oktibbeha29 min
Mar 31, 5:04 PM CDTFlash Flood WarningJANIssaquena, Warren4 hr
Mar 31, 5:06 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster69 min
Mar 31, 5:15 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren60 min
Mar 31, 5:16 PM CDTSevere Thunderstorm WarningJANLeake, Rankin, Scott44 min
Mar 31, 5:23 PM CDTSpecial Weather StatementJANJasper37 min
Mar 31, 5:28 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Scott47 min
Mar 31, 5:49 PM CDTFlash Flood WarningJANHinds, Madison, Rankin, Yazoo4 hr
Mar 31, 5:49 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds56 min
Mar 31, 5:49 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Scott56 min
Mar 31, 5:50 PM CDTSevere Thunderstorm WarningJANLeflore40 min
Mar 31, 5:53 PM CDTSevere Thunderstorm WarningJANLowndes52 min
Mar 31, 6:03 PM CDTFlash Flood WarningJANBolivar, Leflore, Sunflower, Washington4 hr
Mar 31, 6:17 PM CDTTornado WarningJANLowndes28 min
Mar 31, 6:30 PM CDTFlash Flood WarningJANLeake, Scott4 hr
Mar 31, 6:31 PM CDTSpecial Weather StatementJANRankin, Simpson44 min
Mar 31, 6:33 PM CDTFlash Flood WarningJANCopiah, Hinds, Rankin, Simpson4 hr
Mar 31, 6:35 PM CDTSevere Thunderstorm WarningJANKemper55 min
Mar 31, 6:37 PM CDTSevere Thunderstorm WarningJANSunflower23 min
Mar 31, 6:40 PM CDTSevere Thunderstorm WarningJANRankin, Simpson50 min
Mar 31, 6:57 PM CDTFlash Flood WarningJANNeshoba, Newton4 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.